Ephedrine is methamphetamine
with a hydroxyl group on the beta carbon so it produces less
of a "rush" than speed (crosses the blood-brain
barrier less readily). If you find self-administering
an amphetamine feels sleazy then don't do it.
// \\ CH3
// \\ |
\ / CH2-CH-NH2 Amphetamine
// \\ CH3
// \\ |
\ / CH2-CH-NH-CH3 Methamphetamine
// \\ CH3
// \\ |
\ / CH2-CH-NH-CH3 Ephedrine
\ / |
There are people who
should NOT use the stack. It's a great supplement but not
a magic bullet. During the first week of usage the user normally
encounters a few small annoyances. Firstly, the the body is
so stimulated byepinephrine and the boost to the CNS that
they get a case of the "jitters". Their fingers
shake mildly even though they are not agitated.
have shown that this effect recedes as time progresses (i.e.
after the first week, it is not as apparent). This is, however,
an important consideration for those who need steady hands
in their occupation. This effect can be minimized. It is smart
to ease into usage and not immediately start with heavy doses.
For myself, I gradually started using the stack over two weeks,
slowly working my way up to 5 days of the stack 3x a day.
As a result, I did not notice "the jitters" as badly
as people have when they just started popping the stuff like
breath mints at a singles bar. Furthermore, there is
evidence showing that adding the amino acid tyrosine to the
stack can minimize this effect. Adding 1 gram of L-tyrosine
to the stack can help increase the effectiveness of the ephedrine
by nearly 50%. What this implies is that you can reduce ephedrine
dosages to half the normal dosage and thereby help curb off
some of the stimulatory effect. Secondly, the stack can cause
a bit of diarrhea if taken on an empty stomach, like creatine
monohydrate. This effect, however, can be minimized
by taking the stack with a meal. The diarrhea is mostly
due to the caffeine - so if you are used to a bit of caffeine
in your diet, then this might not even be a problem. However,
taking the stack with a meal will ensure that the chemicals
are buffered and are not as harsh on your stomach.
Choose the optimal time of ingestion appropriate for you. Since the stack is
stimulatory, it is not a smart idea to take a hit of it after 6:00 PM (assuming
you're in bed by 11:00 PM). Remember that you can "feel" the
stimulatory effects of the stack for a good 3-4 hours after taking it. Taking
the stack too late in the night will keep you awake and restless when you
normally go to bed. Most people like a good night of sleep; so unless
you're some kind of twisted nocturnal freak, don't take the stack too late in
the night. Myself and others have noticed that after you cease your final dosage
of ECA for the day, you do get a bit of a headache and do feel somewhat
lethargic. The lethargy is easily explained. The ECA stack produces a
stimulatory effect, so the body will try to maintain homeostasis by trying to
balance out the stimulation with interaction from the parasympathetic nervous
system. Since the stimulation is exogenous, i.e. of the body, once it is removed
(i.e. ECA dosages are stopped), the parasympathetic system can operate unopposed
- which is the reason why you feel tired. The headache is most probably a sign
of caffeine withdrawal. Ephedrine itself does not seem to have any physiological
withdrawal symptoms but if you are not to a certain amount of caffeine in your
diet you might get a bit of a headache or feel irritable after ceasing dosages.
In any event, a few Tylenol will easily take care of any headaches. It should be
noted that headaches are not to be expected but do none the less occur
Ephedrine does raise blood pressure, but only temporarily. This is NOT a
permanent effect (unlike eating excessive saturated fats in the diet). As soon
as you cease usage, i.e. even in the same day, blood pressure returns to normal.
It is not necessary to worry about negative impacts on blood pressure.
You should not use ephedrine is you have heart disease, high blood pressure,
thyroid disease, diabetes or an enlarged prostate. Furthermore, if you are
taking any MAO inhibitor drugs for depression or appetite suppression, you
should stay away from ephedrine. If you have peptic ulcers - aspirin and
caffeine can aggravate that situation.